Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 42, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 19, 2017, 10:03 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 10:03 PM MST (05:03 UTC)
- Expired
- Jul 20, 2017, 1:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 90 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
433
WGUS55 KFGZ 200503
FFWFGZ
AZC025-200800-
/O.NEW.KFGZ.FF.W.0042.170720T0503Z-170720T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
1003 PM MST WED JUL 19 2017
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 100 AM MST
* At 955 PM MST, river gauges on the Agua Fria river east of Cordes
Lakes indicated a level of 8.5 feet, a rise of about 5 feet. Water
levels on Big Bug Creek and the Agua Fria river from southeast of
Mayer through Cordes Lakes will remain high for the next several
hours as water continues to drain out of the Goodwin Fire Scar and
from Prescott Valley. This Flash Flood Warning is an extension of
the Flash Flood Warning that has been in place much of the
evening.
* Some locations that will experience flooding include...
Spring Valley and Cordes Lakes.
This includes the following highways...
Interstate 17 near mile marker 262.
State Route 69 between mile markers 263 and 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Prior rainfall over the Goodwin fire scar is currently producing
life threatening flash floods and debris flows in and downstream of
the fire area. Residences near drainages and creeks, particularly
Big Bug Creek and surrounding tributaries such as Grapevine Creek
and Hackberry Creek, will continue to be affected by high water and
debris flows. Expect continued flooding near Big Bug creek in Spring
Valley and Cordes Lakes. Move away from drainages now!
&&
LAT...LON 3432 11206 3430 11205 3429 11210 3433 11216
3436 11221 3437 11219 3438 11219 3438 11218
3436 11217 3434 11213 3432 11211
$$1 follow-up statement
977
WGUS75 KFGZ 200759
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1259 AM MST THU JUL 20 2017
AZC025-200801-
/O.EXP.KFGZ.FF.W.0042.000000T0000Z-170720T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
1259 AM MST THU JUL 20 2017
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 100 AM
MST...
Flood waters have receded along Big Bug Creek. Flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 3432 11206 3430 11205 3429 11210 3433 11216
3436 11221 3437 11219 3438 11219 3438 11218
3436 11217 3434 11213 3432 11211
$$
SukWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 9:10 PM MST, 53 minutes earlier.
Area forecast discussion, Jul 19, 9:10 PM MST, 53 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 910 PM MST Wed Jul 19 2017 .SYNOPSIS...Expect very active monsoon conditions for the next several days. Local heavy rainfall capable of producing flash flooding remains possible from stronger storms. && .DISCUSSION...Still a fair amount of activity over the eastern zones as an inverted trough lingers near the New Mexico border. Earlier in the evening, an organized squall line formed in the western LCR and moved through southeastern Coconino county and eastern Yavapai county. This brought some severe weather and significant flooding to parts of the area. The Flash Flood Watch expired at 8 PM MST this evening. This may need to issued again for Thursday, as the aforementioned trough continues to influence the area. It is also worth noting that late evening or nocturnal activity is likely the next few nights. Perhaps beyond, as relentless northeast through easterly steering flow and high PW values continue. No changes to grids/text tonight as we remain in Severe WX operations. && .AVIATION...For the 06Z package...Sct shra/tsra and isold +tsra will become less numerous through the night. Activity most prevalent in Navajo and Apache counties through 08z. Sct to numrs shra/tsra and isold +tsra develop again aft 17z-19z Thurs. MVFR/IFR in the strongest storms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Active monsoon conditions will continue with scattered to numerous showers and storms each day. The threat for heavy rain will continue across all of Arizona through midweek. Expect near average temperatures. Friday through Sunday....An active monsoon pattern will continue with daily chances for rain showers and thunderstorms. No significant changes in the weather pattern are anticipated. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Peterson AVIATION...Peterson FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jul 19, 3:11 AM MST, 18 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 311 AM MST Wed Jul 19 2017 AZZ004>018-037>040-200400- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 311 AM MST Wed Jul 19 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for northern Arizona through this evening. Showers and thunderstorms will develop during the afternoon and generally move to the northwest, continuing into the evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Daily thunderstorms will continue into early next week with the usual day-to-day variations of coverage and intensity. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 19, 5:22 PM MST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
522 PM MST WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 ESE WEST SEDONA 34.85N 111.77W
07/19/2017 E1.00 INCH COCONINO AZ TRAINED SPOTTER
PUBLIC REPORTS QUARTER SIZE HAIL. STORM
TOTAL .75 IN OF RAIN.
&&
ETLocal storm report, Jul 19, 5:46 PM MST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
546 PM MST WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 1 SSW UPTOWN SEDONA 34.86N 111.77W
07/19/2017 E0.50 INCH COCONINO AZ NWS EMPLOYEE
NWS EMPLOYEE REPORTS .5" HAIL ENE OF SEDONA
AIRPORT.
&&
ETThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:09 PM MST | Areal Flood Advisory | FGZ | Yavapai | 111 min |
| Jul 19, 5:13 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Jul 19, 5:54 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Jul 19, 6:04 PM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
| Jul 19, 7:35 PM MST | Areal Flood Advisory | FGZ | Navajo | 115 min |
| Jul 19, 7:41 PM MST | Flash Flood Warning | FGZ | Yavapai | 109 min |
| Jul 19, 9:47 PM MST | Flash Flood Warning | FGZ | Yavapai | 8 hr |
| Jul 19, 11:27 PM MST | Areal Flood Advisory | FGZ | Apache | 2 hr |
| Jul 20, 12:37 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 20, 3:45 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 20, 4:59 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.